My 17 yr old son has been having episodes of chest pain with palpitations, fast beating, dizzyness, shortness of breath. It seems to be bad ever since he had a severe case of mono in April this year. Since then, every time he sleeps his blood pressure drops too low, then when he gets up he gets instantly dizzy with headache on top of head (lasting a few minutes) then blood pressure gets too high after getting up every time. He has been having alot of episodes of chest pain with palpitations (pain in center of chest and radiates slightly to the left), with dizzyness, also his heart beats very fast at times for no reason with just walking around or even while sitting. His dr. had him get EKG it showes sinus arrhythmia and SVT, and then holter monitor for 48 hrs showed heartbeat going from 40 bpm to 180 bpm for no reason, also showes other arrhythmias. The doctor didn't go over results of the holter with us, but he told us some things found on it, and said he needs to see a pediatric cardiologist ASAP, he said something is going on. We are very worried and are waiting for insurance to approve cardiologist, that might take weeks. We are very worried if any of this could cause sudden cardiac arrest with those arrhythmias, chest pain, dizzyness, SVTs, low and high bpm, and sudden changes in blood pressure with change in position. I am so worried I can't sleep much since I found all this out. Heart problems run in my family, I have alot of rhythm problems and on toprol myself. My son is not on any medications. I would really appreciate a reply as to if this could be urgent or very serious. Thank you so much for reading this.
Supraventricular tachycardia (SVT) is an abnormal fast heart rhythm that can be a nuisance, although it is typically not life threatening AS LONG AS there is a structurally normal heart and it doesn't last long. SVT is very treatable with either medications or with radiofrequency ablation, in which the source of the SVT is located and eliminated in a special cardiac catheterization procedure.
However, your son's symptoms sound like more than just that. I cannot say for sure without evaluating him, but he may have postural orthostatic tachycardia syndrome (POTS). It often occurs after a mono-like illness, and can cause dizziness, headaches, chest pain, palpitations, heat or cold intolerance, insomnia, severe fatigue, difficulty concentrating, and some other findings. I recommend the following 2 sites to read more: www.dinet.org and www.dynakids.org. If you think that his symptoms are consistent with POTS, you may want to be seen by a cardiologist or other provider who is familiar with this and can treat this.
Thank you so much for your reply with the helpful information & websites. I will certainly check into that right away.
We are trying to get the cardiologist appointment set up, it is just taking so long to get approval from insurance.
I really appreciate your reply and I am very grateful for the information you provided.
Thank you so much for your services on this wonderful website.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.